MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367963
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tube there was foreign matter in the tube(s) biological and non-biological.The following information was provided by the initial reporter.The customer stated: "there was a black foreign matter found in the gel.".
 
Additional Manufacturer Narrative
H.6.Investigation: 1 sample and 4 photos were returned by the customer in support of this complaint.Visual examination of sample and photos was performed and revealed fm on the top of the gel.Bd was able to confirm the customer¿s indicated failure mode with the sample and photos provided.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11749588
Report Number1917413-2021-00360
Device Sequence Number4200143
Product Code JKA
UDI-Device Identifier50382903679633
UDI-Public50382903679633
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number367963
Device Catalogue Number367963
Device Lot Number0258353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1